On multiperiodic words

Štěpán Holub

RAIRO - Theoretical Informatics and Applications (2006)

  • Volume: 40, Issue: 4, page 583-591
  • ISSN: 0988-3754

Abstract

top
In this note we consider the longest word, which has periods p1,...,pn, and does not have the period gcd(p1,...,pn). The length of such a word can be established by a simple algorithm. We give a short and natural way to prove that the algorithm is correct. We also give a new proof that the maximal word is a palindrome.

How to cite

top

Holub, Štěpán. "On multiperiodic words." RAIRO - Theoretical Informatics and Applications 40.4 (2006): 583-591. <http://eudml.org/doc/249705>.

@article{Holub2006,
abstract = { In this note we consider the longest word, which has periods p1,...,pn, and does not have the period gcd(p1,...,pn). The length of such a word can be established by a simple algorithm. We give a short and natural way to prove that the algorithm is correct. We also give a new proof that the maximal word is a palindrome. },
author = {Holub, Štěpán},
journal = {RAIRO - Theoretical Informatics and Applications},
keywords = {Periodicity; combinatorics on words.; periodicity; combinatorics on words},
language = {eng},
month = {11},
number = {4},
pages = {583-591},
publisher = {EDP Sciences},
title = {On multiperiodic words},
url = {http://eudml.org/doc/249705},
volume = {40},
year = {2006},
}

TY - JOUR
AU - Holub, Štěpán
TI - On multiperiodic words
JO - RAIRO - Theoretical Informatics and Applications
DA - 2006/11//
PB - EDP Sciences
VL - 40
IS - 4
SP - 583
EP - 591
AB - In this note we consider the longest word, which has periods p1,...,pn, and does not have the period gcd(p1,...,pn). The length of such a word can be established by a simple algorithm. We give a short and natural way to prove that the algorithm is correct. We also give a new proof that the maximal word is a palindrome.
LA - eng
KW - Periodicity; combinatorics on words.; periodicity; combinatorics on words
UR - http://eudml.org/doc/249705
ER -

References

top
  1. M.G. Castelli, F. Mignosi and A. Restivo, Fine and Wilf's theorem for three periods and a generalization of sturmian words. Theoret. Comput. Sci.218 (1999) 83–94.  Zbl0916.68114
  2. S. Constantinescu and L. Ilie, Generalised Fine and Wilf's theorem for arbitrary number of periods. Theoret. Comput. Sci.339 (2005) 49–60.  Zbl1127.68074
  3. N.J. Fine and H.S. Wilf, Uniqueness theorems for periodic functions. Proc. Amer. Math. Soc.16 (1965) 109–114.  Zbl0131.30203
  4. Š. Holub, A solution of the equation ( x 1 2 x n 2 ) 3 = ( x 1 3 x n 3 ) 2 , in Contributions to general algebra, 11 (Olomouc/Velké Karlovice, 1998), Heyn, Klagenfurt (1999) 105–111.  
  5. J. Justin, On a paper by Castelli, Mignosi, Restivo. Theoret. Inform. Appl.34 (2000) 373–377.  
  6. A. Lentin, Équations dans les monoïdes libres. Mathématiques et Sciences de l'Homme, No. 16, Mouton, (1972).  Zbl0258.20058
  7. R. Tijdeman and L. Zamboni, Fine and Wilf words for any periods. Indag. Math. (N.S.)14 (2003) 135–147.  Zbl1091.68088

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.